MAUDE Adverse Event Report: MEDTRONIC IRELAND ASSURANT COBALT; STENT, ILIAC

MEDTRONIC IRELAND ASSURANT COBALT; STENT, ILIAC
Catalog Number ASC860SV
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was returned to manufacturing facility for analysis.Slight kinks were evident along the catheter of the 8.0mmx60mm delivery system.The balloon returned deflated with crimp impressions visible on the exposed balloon surface.There was no deformation to the distal tip.The still cine images capture the successful deployment of an assurant cobalt 8x30mm and assurant cobalt 8x60mm stent.Foreign material can clearly be seen distal to the assurant cobalt 8x60mm stent.A third assurant cobalt 8x30mm stent is used to jail the foreign material to the vessel wall.
 
Event or Problem Description
The physician intended to use an assurant cobalt bare metal stent to treat a lesion located in the rt common/external iliac.The lesion reported to be severely calcified, moderately tortuous with 75% stenosis.Calcified stenosis of rt external artery was also noted.Prior to the procedure, the device was inspected with no issues noted.The device was prepped per the ifu and no issues were identified.It was reported that during the procedure, the physician successfully implanted one assurant cobalt (8x30mm ) in the rt ostial iliac, and then when attempting to implant a second assurant cobalt (8x60mm), the physician found a foreign body distal to the stent in the vessel.The physician deployed the second stent, asked for a snare but was never used and then used a third assurance cobalt (8x30mm) stent to jail the foreign body against the arterial wall and ended the case.The physician then requested a mynx closure to close the puncture site.No further clinical sequelae was reported.
 
Additional Manufacturer Narrative
No foreign material was present on the returned delivery systems.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASSURANT COBALT
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6420128
Report Number9612164-2017-00301
Device Sequence Number18951133
Product Code NIO
UDI-Device Identifier00613994931115
UDI-Public00613994931115
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2018
Device Catalogue NumberASC860SV
Device Lot Number0008147460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by Manufacturer07/12/2017
07/12/2017
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date08/09/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR